MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS CA 19-9; CARBOHYDRATE ANTIGEN (CA19-9) TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS CA 19-9; CARBOHYDRATE ANTIGEN (CA19-9) TEST SYSTEM
Catalog Number 07027028190
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the e 402 instrument is (b)(6).The field service engineer checked the volume in the wash wells, checked the pump pressures, and adjusted probes.The sample line was calibrated.The instrument performed well after these actions.Of the provided quality control data, one level of control performed on (b)(6) 2024 was within range.Upon review of the alarm trace, no relevant alarms were observed.The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received discrepant results for one patient sample tested with elecsys ca 19-9 on a cobas pure e 402 analytical unit.The sample initially resulted in a ca 19-9 value of 144 u/ml.The sample was repeated on (b)(6) 2024, resulting in a ca 19-9 value of 8.94 u/ml.The sample was also repeated three times on a second cobas instrument in the laboratory on (b)(6) 2024, resulting in ca 19-9 values of 9.14 u/ml, 9.25 u/ml, and 9.16 u/ml.The sample was also repeated on a competitor instrument and the lower value was confirmed.No specific data was provided from this instrument.
 
Additional Manufacturer Narrative
The field service engineer performed multiple actions, including cleaning the water tank, replacing pinch tubing and probes, and modifying the gear pump head.Precision studies were performed and were acceptable.Isolated non-reproducible results do not represent a general malfunction of the assay.The investigation could not identify a product problem.The cause of the event could not be determined.

Brand Name
ELECSYS CA 19-9
Common Device Name
CARBOHYDRATE ANTIGEN (CA19-9) TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18864798
Report Number1823260-2024-00703
Device Sequence Number3491708
Product Code NIG
UDI-Device Identifier04015630939640
UDI-Public04015630939640
Combination Product (Y/N)Y
Initial Reporter CountryIT
PMA/510(K) Number
K050231
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue Number07027028190
Device Lot Number73676801
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by Manufacturer03/28/2024
Initial Report FDA Received Date03/08/2024
Supplement Report FDA Received Date03/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown